Alabama, 2003Damaging Wind in Alabama, April 7, 2003
April 7, 2003 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 6, 7:33 PM CST, 4 hours 42 minutes earlier.
Area forecast discussion, Apr 6, 7:33 PM CST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
833 PM CDT SUN APR 06 2003
BUSY EVENING ACROSS THE AREA. LARGE AREA OF SHOWERS/THUNDERSTORMS
IS ENTERING THE WESTERN SECTIONS OF THE AREA AT THIS TIME. MUCH
OF THE WESTERN SECTIONS UNDER A TORNADO WATCH. LOOKING AT LOCAL
RADARS EXPECT WIDESPREAD SHOWERS/THUNDERSTORMS DURING THE OVERNIGHT
HOURS. WILL UPDATE ZONES TO RAISE THE POPS ACROSS MGM AREA AND
POINTS EAST AND ALSO ADD SOME POSSIBLE SEVERE WORDING.
.BHM...NONE.
Hazardous weather outlook, Apr 6, 12:02 PM CST, 12 hours 13 minutes before
ALZ011>015-017>050-062100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
102 PM CDT SUN APR 06 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
FOR THIS AFTERNOON AND TONIGHT...A MODERATE RISK OF SEVERE
THUNDERSTORMS EXISTS WEST OF INTERSTATE 65. A SLIGHT RISK OF SEVERE
THUNDERSTORMS EXIST FOR THE REST OF THE FORECAST AREA.
A WARM AND UNSTABLE AIR MASS...ALONG WITH A WARM FRONT...WILL
PROVIDE THE INSTABILITY NEEDED FOR THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS ACROSS THE FORECAST AREA. A FEW THUNDERSTORMS MAY
BECOME SEVERE EARLY THIS AFTERNOON...BUT THE GREATEST
THREAT OF ORGANIZED SEVERE WEATHER WILL BEGIN AROUND 4 PM OVER
WESTERN ALABAMA AND SPREAD EASTWARD THROUGH THE AFTERNOON HOURS...
AND CONTINUE THROUGH THE NIGHTTIME. THE SEVERE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES.
.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...
THERE WILL CONTINUE TO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS
MONDAY AND MONDAY NIGHT. THE AIR MASS WILL REMAIN SUFFICIENTLY
UNSTABLE FOR THUNDERSTORM DEVELOPMENT UNTIL A COLD FRONT EXITS THE
FORECAST AREA EARLY TUESDAY. SOME OF THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND LOCALIZED
FLOODING.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL MOST LIKELY BECOME NECESSARY THIS AFTERNOON.
In the hours before
Local storm report, Apr 6, 6:45 PM CST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
745 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM LIVINGSTON AL WIND DAMAGE
04/06/03 SUMTER A FEW TREES DOWN ON
COUNTY ROAD 12 JUST WEST
OF LIVINGSTON. REPORTED
BY SUMTER COUNTY EMA.
0625 PM DUNCANVILLE AL WIND DAMAGE
04/06/03 TUSCALOOSA A FEW TREES DOWN ON HWY
69. REPORTED BY THE FIRE
DEPARTMENT.
0630 PM DUNCANVILLE AL FUNNEL CLOUD
04/06/03 TUSCALOOSA MEDIA REPORTED FUNNEL
CLOUD NEAR DUNCANVILLE.
0637 PM 10 W DUNCANVILLE AL WIND DAMAGE
04/06/03 TUSCALOOSA A FEW TREES DOWN FROM
NEAR DUNCANVILLE TO
BROOKWOOD. REPORTED BY
TUSCALOOSA COUNTY EMA.
0644 PM COALING AL 0.75 IN HAIL
04/06/03 TUSCALOOSA MEDIA REPORTED PENNY SIZE
HAIL AT COALING EXIT ON
INTERSTATE 20/59.
0644 PM COTTONDALE AL WIND DAMAGE
04/06/03 TUSCALOOSA SHINGLES BLOWN OFF ROOF.Special weather statement, Apr 6, 8:45 PM CST, 3 hours 30 minutes before
ALZ011>015-017-022>025-030>035-039>042-070600-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
945 PM CDT SUN APR 06 2003
THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 108...
BIBB...BLOUNT...FAYETTE...JEFFERSON...LAMAR...
MARION...PICKENS...SHELBY...TUSCALOOSA...WALKER...
WINSTON...
THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 108
WHICH IS IN EFFECT UNTIL 1 AM ..
AUTAUGA...CHILTON...DALLAS...GREENE...HALE...
LOWNDES...MARENGO...PERRY...SUMTER...
Local storm report, Apr 7, 12:14 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
114 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 AM ORRVILLE AL FUNNEL CLOUD
04/06/03 DALLAS PUBLIC REPORT.Thunderstorm Wind, Dallas
- When
- April 7, 12:15 AM CST
- Where
- Dallas County, Selma
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.400, -87.017
A few power lines were blown down around the city of Selma.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Alabama, April 7, 20031 death · $442,000 · 11 events
- Rip Current in Florida, April 7, 20031 death · 1 event
- Flash Flood in Louisiana, April 7, 20031 death · 1 event
- Tornadoes and Hail in Louisiana, April 7, 2003$125,000 · F1 · 3 events
- Flood in Alabama, April 7, 2003$335,000 · 1 event
- Tornado in Mississippi, April 7, 2003$100,000 · F1 · 1 event
- Hail in Texas, April 7, 2003$67,000 · 1.75 in hail · 18 events
- Ice Storm in Maryland, April 7 to 8, 2003$100,000 · 1 event
- Lightning Strike in North Carolina, April 7, 2003$100,000 · 1 event
- Damaging Wind in Mississippi, April 7, 2003$50,000 · 52 kt wind · 1 event
- Hail and Damaging Wind in Alabama, April 7, 2003$35,000 · 1 in hail · 2 events
- Flash Flooding and Hail in Georgia, April 7, 2003$25,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354083.